MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.5MM X 3.5MM DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. EVOS 2.5MM X 3.5MM DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 71175041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown surgery, one evos 2.5mm x 3.5mm drill guide broke inside the patient.No health consequences were reported.The procedure was finished using a smith and nephew back up device.No delay reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirms the 2.5mm drill guide attachment is missing from the device.The missing piece was not returned with the device.The device shows signs of significant wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
EVOS 2.5MM X 3.5MM DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12422582
Report Number1020279-2021-06726
Device Sequence Number14367928
Product Code FZX
UDI-Device Identifier00885556636404
UDI-Public00885556636404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175041
Device Catalogue Number71175041
Device Lot Number17KSC0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;